Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have been vomiting. Endoscopy ,colonoscpoy, USG abdomen scan and specimen biopsy all normal. Suggestion?

User rating for this question
Answered by

Practicing since : 1962
Answered : 693 Questions
Hello sir,

I went through endoscopy ,colonoscpoy, USG abdomin scan and lft . speciman biopsy was also taken..My doctor confirmed that there is nothing serious to worry. I still dont know the cause of my vomitings.

medical tests confirmed that pyroli is also negative.
Posted Sun, 7 Jul 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 7 hours later
Thank you for contacting XXXXXXX with your question.
In one way , I am very pleased to know that all the
tests performed so far are all normal. If the endoscopy
and biopsy was also normal , then we can rule out any
ulcer, inflammation or obstruction. You mention LFT's were
normal and I am assuming the sonogram did not show
anything in the gallbladder or liver as well.
If you are getting no relief with Esomeprazole (Nexprord-40)
and Dicyclomine (Somaspas) , one for acid control and the
other an antispasmodic , you probably don't need them .
I want you to check all the foods and drinks you have everyday
and write them down. The days that you have vomiting , note
if you did anything different. That might give you a clue.
You mention that the problem started after your hernia surgery.
How long ago was the surgery is important. Because some
people react to the anesthetic agents that are used during surgery
and the vomiting may persist for a few days (3-5 days). That
should get better on it's own. Make sure that you are not taking
any over the counter medications including vitamins recently.
If all these are ruled out , there are some central nervous system
causes for vomiting since the vomiting center is located in the
part of the brain called Medulla Oblongata . There are some
receptors called Chemoreceptor zones and damage to this can
produce vomiting. This can be from trauma , severe stress etc.
Very rarely brain tumors can do this along with headache etc.
You can check with your doctor and ask him about Ondansetron XXXXXXX
oral tablets for control of vomiting.
I am sure that the problem will resolve itself in time.
I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Have been vomiting. Endoscopy ,colonoscpoy, USG abdomen scan and specimen biopsy all normal. Suggestion? 19 hours later
Many Thanks for such an in-detailed explanation.
I throw up my food mostly during night times that too once or twice a week..
A part from this , i dont have any other problem..
Under medication (Nexpro, somaspas) I am feeling normal without any stomache pain or acidity. But my doctor has prescibed the same for 90 days.
Should I use the above mentioned medicine for 3 months?
If I eat outside, chances of vomiting is high...

Answered by Dr. Charles S Narasi 37 minutes later
You are feeling better with Esomeprazole and it is O.K.
to continue that for 90 days. When you eat out , make sure
that you eat slowly , chew your food well. Don't drink any
liquids while eating and wait till the end of the meal.
If you eat late at night , do not go to bed at least for two hours
after the meal. Walk around for 30 minutes. This will help the
digestive process and the food should not come up.
I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor